Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 94, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 9, 2021, 8:29 PM CDT for Jefferson County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 9, 2021, 9:35 PM CDT
- In force
- 66 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, AR
The radar
The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3571 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.1
The text
As transmitted.
572
WGUS54 KLZK 100129
FFWLZK
ARC069-100430-
/O.NEW.KLZK.FF.W.0094.210610T0129Z-210610T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
829 PM CDT Wed Jun 9 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northwestern Jefferson County in southeastern Arkansas...
* Until 1130 PM CDT.
* At 828 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain moving into the warned area. Due to excessive rainfall
from the last few days, flash flooding is likely.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Pine Bluff, White Hall, Redfield, Altheimer, Warbritton, Madding,
Pine Bluff Arsenal, Cottondale, Hensley Island, Richardson,
Wabbaseka, Sherrill, Rob Roy, Pastoria, Glenlake, Dexter, Watson
Chapel, Wright, Lock and Dam 5 Park and Samples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3417 9173 3417 9208 3449 9221 3449 9218
3435 9171 3431 9171 3429 9171 3425 9171
3422 9171 3417 9171
FLASH FLOOD...RADAR INDICATED
$$
Cooper1 follow-up statement
835
WGUS74 KLZK 100235 RRA
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
935 PM CDT Wed Jun 9 2021
ARC069-100245-
/O.CAN.KLZK.FF.W.0094.000000T0000Z-210610T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson AR-
935 PM CDT Wed Jun 9 2021
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN JEFFERSON
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flash Flood Watch remains in effect until 100 PM CDT Thursday for
portions of central Arkansas...eastern Arkansas...southeast
Arkansas...southwest Arkansas and western Arkansas.
LAT...LON 3417 9173 3417 9208 3449 9221 3449 9218
3435 9171 3431 9171 3429 9171 3425 9171
3422 9171 3417 9171
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:45 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 9, 6:45 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 645 PM CDT Wed Jun 9 2021 .AVIATION... Updated for 00Z TAFs... Conditions will vary in most areas between vfr and mvfr intially, but convection will be more widespread over the central and south, especially as we get into the overnight hours. Expect VCSH/VCTS at times, with ceilings lowering to mvfr or ifr, especially over the south as showers/storms regenerate late tonight/early Thursday morning. && .PREV DISCUSSION...(ISSUED 254 PM CDT Wed Jun 9 2021) SHORT TERM...Tonight Through Friday The incredibly moist airmass characterized by PW values in the 2-2.5 inch range and dewpoints in the 70s looks to hold on for another day or so while the H500 storm system to the northeast makes very slow progress out of the area. Additional isolated to scattered showers and thunderstorms are expected to develop across the area this afternoon and evening and drift southeast but location will largely depend on remnant boundaries draped across the area. Later tonight into early Thursday morning, yet another east to west oriented thunderstorm complex looks to develop across the southern third of the state. Through the morning hours, this complex may lift north toward central Arkansas. With the threat of another heavy rainfall event and conditions in place across the area given recent significant rainfall, have continued the flash flood watch into Thursday afternoon. While some areas within the watch may miss out on rain, several locations will likely see rainfall accumulate very rapidly and that could lead to serious flooding concerns. Other than precip chances persisting across eastern areas through Friday, attention begins to turn to the heat of summer. Even today, temps have climbed into the upper 80s across much of the area and with Td values in the 70s, it is far from pleasant outside. As the H500 ridge located to the west attempts to build east, these conditions will only worsen and heat indices will approach 100-105. LONG TERM...Friday Night Through Wednesday A highly-amplified mid/upper flow pattern will persist through the period with the center of a stout upper ridge progged to wobble between the Four Corners and Big Bend areas. This will support a nearly meridional flow regime over the central CONUS as troughing remains over the east. In addition to more typical summer weather (highs generally in the 80s and 90s with lows in the 70s), this pattern does suggest MCS activity will be a possibility through much if not all of the period. Medium-range guidance is already hinting at multiple MCSs traversing the central Plains and diving into the southern Plains, although predictability for timing/placement is understandably low at this range, so continued to broadly brush with the Blend for now. Some relief may come late weekend into next week as more pronounced troughing settles over the eastern U.S. and ushers in a backdoor cold front. Temperatures will cool noticeably as the boundary works through the area with highs only reaching the 80s and lows in the 50s and 60s. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Thursday afternoon FOR Arkansas- Bradley-Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant- Hot Spring-Jefferson-Lincoln-Lonoke-Monroe-Montgomery-Ouachita- Pike-Polk-Prairie-Pulaski-Saline. && Aviation...57
Hazardous weather outlook, Jun 9, 3:16 AM CDT, 17 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 316 AM CDT Wed Jun 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-100830- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 316 AM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Persistent showers and thunderstorms are expected across the southern and central portion of the state Wednesday morning and afternoon. Heavy to excessive rainfall will accompany these storms. An additional two to three inches of rain can not be ruled out in areas of training storms, with locally greater amounts possible. Given excessive rainfall over the last 48 to 72 hours and an extremely saturated soil surface, it will not take much runoff from heavy rainfall to quickly cause flash flooding. Where rainfall accumulations are the greatest, flash flooding may be considerable to significant in nature at times. Please be sure to heed local emergency management guidance on road closures due to high water, and avoid flooded areas if possible. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Rain chances will continue into Thursday as the slow moving upper system finally begins to pull out of the region. Another inch of rain can not be ruled out over east central and far southeast parts of the state, mainly early in the day, A weather pattern more typical of summer will develop over the region late in the week and into the weekend as a large upper level ridge of high pressure builds over the nations mid section. Hot and humid conditions will return with chances of afternoon through early evening showers and thunderstorms. An occasional strong storm can not be discounted but organized severe weather is not likely. Highs are expected to top out in the upper 80s to lower 90s through the period. With the soil being saturated and lots of standing water likely, very muggy conditions are expected as well. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/56
In the hours before
Special weather statement, Jun 9, 6:45 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Little Rock AR 645 PM CDT Wed Jun 9 2021 ARZ044-045-100030- Pulaski AR-Lonoke AR- 645 PM CDT Wed Jun 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LONOKE AND NORTHEASTERN PULASKI COUNTIES UNTIL 730 PM CDT... At 645 PM CDT, Doppler radar was tracking a strong thunderstorm over Sylvan Hills, or over Sherwood, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Little Rock... North Little Rock... Sherwood... Jacksonville... North Little Rock Airport... Little Rock AFB... Keo... Gravel Ridge... Meto... Toltec Mounds State Park... Protho Junction... Gibson... Lakewood... Camp Robinson... Sylvan Hills... Levy... McAlmont... Scott... Burns Park... South Bend... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3482 9232 3492 9223 3476 9189 3458 9202 TIME...MOT...LOC 2345Z 315DEG 9KT 3484 9222 62
Local storm report, Jun 9, 7:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT WED JUN 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 2 E COLLEGE STATION 34.71N 92.19W
06/09/2021 E1.00 INCH PULASKI AR PUBLIC
&&
EVENT NUMBER LZK2100691
62Local storm report, Jun 9, 7:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
750 PM CDT WED JUN 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HEAVY RAIN LITTLE ROCK ADAMS FIELD 34.73N 92.24W
06/09/2021 M1.10 INCH PULASKI AR ASOS
1.10 INCHES OF RAIN FELL IN 56 MINUTES.
&&
EVENT NUMBER LZK2100692
57Local storm report, Jun 9, 8:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
809 PM CDT WED JUN 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 2 N FERDA 34.49N 91.95W
06/09/2021 LONOKE AR EMERGENCY MNGR
JEFFERSON COUNTY REPORTED A TORNADO BETWEEN TUCKER AND
ENGLAND.
&&
EVENT NUMBER LZK2100693
57Local storm report, Jun 9, 8:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
822 PM CDT WED JUN 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TORNADO 1 WSW BLAKEMORE 34.60N 91.90W
06/09/2021 LONOKE AR LAW ENFORCEMENT
A BRIEF TORNADO OCCURRED IN A FIELD IN LONOKE COUNTY.
THIS WAS VISUALLY CONFIRMED BY SEVERAL VIDEOS AND
PHOTOS. NO DAMAGE WAS APPARENT OR HAS BEEN REPORTED AT
THIS TIME.
&&
EVENT NUMBER LZK2100694
57Local storm report, Jun 9, 8:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT WED JUN 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG CAVE CITY 35.95N 91.55W
06/09/2021 SHARP AR BROADCAST MEDIA
TREES WERE BLOWN DOWN IN CAVE CITY.
&&
EVENT NUMBER LZK2100695
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:01 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Prairie | 29 min |
| Jun 9, 7:07 PM CDT | Flash Flood Warning | LZK | Arkansas, Lonoke, Prairie, Pulaski | 109 min |
| Jun 9, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Lawrence, Sharp | 47 min |
| Jun 9, 7:22 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 23 min |
| Jun 9, 7:24 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 36 min |
| Jun 9, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Sharp | 48 min |
| Jun 9, 7:34 PM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Pulaski | 2 hr |
| Jun 9, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 35 min |
| Jun 9, 7:53 PM CDT | Tornado Warning | LZK | Jefferson, Lonoke | 37 min |
| Jun 9, 8:03 PM CDT | Tornado Warning | LZK | Jefferson, Lonoke, Pulaski | 14 min |
| Jun 9, 8:14 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln, Lonoke, Pulaski | 24 min |
| Jun 9, 8:32 PM CDT | Special Weather Statement | LZK | Newton | 43 min |
| Jun 9, 8:37 PM CDT | Special Weather Statement | LZK | White | 53 min |
| Jun 9, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 49 min |
| Jun 9, 8:52 PM CDT | Tornado Warning | LZK | Cleburne, White | 38 min |
| Jun 9, 9:19 PM CDT | Tornado Warning | LZK | White | 17 min |
| Jun 10, 1:56 AM CDT | Flash Flood Warning | LZK | Monroe, Prairie, White, Woodruff | 3 hr |
| Jun 10, 7:57 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Lincoln | 4 hr |
| Jun 10, 8:26 AM CDT | Flash Flood Warning | LZK | Desha, Drew | 4 hr |
| Jun 10, 9:24 AM CDT | Flash Flood Warning | LZK | Desha, Drew | 3 hr |
| Jun 10, 12:24 PM CDT | Areal Flood Warning | LZK | Desha, Drew, Lincoln | 6 hr |
| Jun 10, 12:28 PM CDT | Flash Flood Warning | LZK | Desha, Drew, Lincoln | 6 hr |
| Jun 10, 3:08 PM CDT | Flash Flood Warning | LZK | Jefferson, Lincoln | 3 hr |
| Jun 10, 3:17 PM CDT | Special Weather Statement | LZK | Bradley | 28 min |
| Jun 10, 4:54 PM CDT | Special Weather Statement | LZK | Hot Spring | 36 min |
| Jun 10, 5:30 PM CDT | Special Weather Statement | LZK | Van Buren | 30 min |
| Jun 10, 6:29 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 31 min |
| Jun 10, 6:42 PM CDT | Flash Flood Warning | LZK | Pulaski | 118 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.